I have been on retin-a for a week now but heard from many people in acne forums that retin-a causes new scars (pits) to form in the face and make the existing one more obvious and deeper. I am not sure how true is this but it made me worried. Many thanks
Does Retin a Cause Scars and Pits in the Face ?
Doctor Answers (1)
Long-Term use of Retin-A Improves Scars
Rather than worsen or cause scars or permanent marks in the skin, retin-A improves scars and discoloration if used long-term and correctly. It can be irritating and photo-sensitizing (irritating with the sun) so it should be used at night and with the appropriate application technique and frequency so as not to dry out or rash up the skin.
Web reference: http://www.barnettdermatology.com/products.php?id=12
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.